RICHARD G. TROHMAN, M.D.; DANIEL CASTELLANOS, M.D.; AGUSTIN CASTELLANOS, M.D.; KENNETH M. KESSLER, M.D.
TROHMAN RG, CASTELLANOS D, CASTELLANOS A, KESSLER KM. Amiodarone-lnduced Delirium. Ann Intern Med. 1988;108:68-69. doi: 10.7326/0003-4819-108-1-68
Download citation file:
Published: Ann Intern Med. 1988;108(1):68-69.
Psychiatric disturbances have not been associated with amiodarone therapy (1, 2). We report the case of a patient who had an acute episode of delirium while taking amiodarone. The delirium was completely reversed after discontinuation of amiodarone therapy.
A 66-year-old white man with no previous psychiatric history was referred for electrophysiologic testing. He had an 8-year history of recurrent wide QRS complex tachycardia unsuccessfully treated with procainamide, quinidine, and tocainide. He had used alcohol heavily, but denied any alcohol use for 16 years.
On admission, his antiarrhythmic therapy (mexiletine, 200 mg orally every 8 hours) was discontinued. He subsequently developed
Learn more about subscription options.
Register Now for a free account.
Cardiology, Delirium, Neurology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only